Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Comining two-daily neviripine doses
Aug 22, 2005

My close friend is on 200mg of Neviripine and 300mg of Combivire, both twice daily, together.

However, he's suffering from severe disorientation and fatigue for up to 4 hrs after his morning dosage.

His MD has recommended that he combine his Neviripine into one dose of 400mg, to be taken at night, and leave the Combivir as is.

Do you feel this would be wise?

With many thanks for your help, r

Response from Dr. Frascino

Hi,

The pharmacokinetic properties of nevirapine do support once-daily dosing (400 mg. once per day). However, it is my understanding that this does lead to higher peak drug concentration levels in the blood and has been associated with increased risk for hepatotoxicity (liver problems).

Is your friend under the care of an HIV specialist? If not, he should be. "Disorientation and fatigue" could be related to his current medications or a number of other problems. A thorough evaluation by his HIV specialist is warranted.

Good luck to you both.

Dr. Bob


Previous
Is it my meds?
Next
what next?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement